Alert archive / New York / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 29, NWS New York, NY

July 1, 20165 counties in New York; Bergen County, New Jersey

NWS New York, NY issued this severe thunderstorm warning at Jul 1, 2016, 9:10 PM EDT for 5 counties in New York; Bergen County, New Jersey. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2016, 9:10 PM EDT (01:10 UTC)
Expired
Jul 1, 2016, 9:39 PM EDT
In force
29 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Bergen County, NJ, Bronx County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 78 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 1:32 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 1.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2016-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2016-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-225 J/kg
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

805 
WUUS51 KOKX 020110
SVROKX
NJC003-NYC005-059-061-081-119-020200-
/O.NEW.KOKX.SV.W.0029.160702T0110Z-160702T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
910 PM EDT FRI JUL 1 2016

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BERGEN COUNTY IN NORTHEASTERN NEW JERSEY...
  BRONX COUNTY IN SOUTHEASTERN NEW YORK...
  NORTHWESTERN NASSAU COUNTY IN SOUTHEASTERN NEW YORK...
  NEW YORK COUNTY IN SOUTHEASTERN NEW YORK...
  QUEENS COUNTY IN SOUTHEASTERN NEW YORK...
  SOUTH CENTRAL WESTCHESTER COUNTY IN SOUTHEASTERN NEW YORK...

* UNTIL 1000 PM EDT

* AT 909 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  HACKENSACK... MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  FORT LEE AND MORNINGSIDE HEIGHTS AROUND 915 PM EDT.
  HARLEM...RIVERDALE AND CENTRAL PARK AROUND 920 PM EDT.
  YONKERS...EAST TREMONT...MOTT HAVEN AND RFK BRIDGE AROUND 925 PM
  EDT. LAGUARDIA AIRPORT...BRONXVILLE...CO-OP CITY AND CARDINAL
  SPELLMAN HS AROUND 930 PM EDT. NEW ROCHELLE...THROGS NECK
  BRIDGE...CITY ISLAND AND WHITESTONE AROUND 935 PM EDT. BAYSIDE
  AROUND 940 PM EDT. GREAT NECK...SANDS POINT AND LITTLE NECK AROUND
  945 PM EDT. GLEN COVE...PORT WASHINGTON AND MANHASSET AROUND 950
  PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
THOMASTON...EAST HILLS...HAWORTH...EAST WILLISTON...MOUNT VERNON...
WASHINGTON HEIGHTS...HERRICKS...BOGOTA...CRESSKILL AND WOODLAWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM HAS PRODUCED QUARTER SIZE HAIL IN HACKENSACK. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR NORTHEASTERN
NEW JERSEY...AND SOUTHEASTERN NEW YORK.

LAT...LON 4080 7399 4082 7402 4081 7404 4082 7412
      4097 7408 4095 7367 4094 7368 4093 7371
      4090 7375 4089 7374 4085 7376 4085 7374
      4087 7374 4088 7371 4086 7366 4088 7366
      4091 7364 4092 7358 4073 7361
TIME...MOT...LOC 0109Z 277DEG 24KT 4087 7403 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

JMC
1 follow-up statement
441 
WWUS51 KOKX 020139
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
939 PM EDT FRI JUL 1 2016

NJC003-NYC005-059-061-081-119-020149-
/O.CAN.KOKX.SV.W.0029.000000T0000Z-160702T0200Z/
BERGEN NJ-BRONX NY-NASSAU NY-NEW YORK NY-QUEENS NY-WESTCHESTER NY-
939 PM EDT FRI JUL 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR BERGEN...BRONX...NORTHWESTERN
NASSAU...NEW YORK...QUEENS AND SOUTH CENTRAL WESTCHESTER COUNTIES IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
UPTON NY.

LAT...LON 4080 7399 4082 7402 4081 7404 4082 7412
      4097 7408 4095 7367 4094 7368 4093 7371
      4090 7375 4089 7374 4085 7376 4085 7374
      4087 7374 4088 7371 4086 7366 4088 7366
      4091 7364 4092 7358 4073 7361
TIME...MOT...LOC 0138Z 277DEG 24KT 4085 7377 

$$

JMC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 8:23 PM EDT, 47 minutes earlier.

Area forecast discussion, Jul 1, 8:23 PM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service New York NY
823 PM EDT FRI JUL 1 2016

.SYNOPSIS...
A cold front will move across tonight, followed by high pressure
this holiday weekend. A mesoscale convective system will likely
pass to the south early next week. A warm and increasingly humid
air mass will then build in the area through the rest of the week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Tornado Watch 313 remains in effect until 10 PM for most of the
Tri-State area.

Wave of large scale ascent in a moist and unstable airmass has
generated several bands of showers and thunderstorms, with some
exhibiting weak rotation. Some wind damage was reported in Union,
Essex, and Orange counties with some of these storms earlier. The
main band of activity has moved into eastern CT/Long Island and
has shown an overall weakening trend.

The cold front is still across central PA/NY, and will likely move
across overnight. The atmosphere does dry out some aloft, but
there are still storms developing across northern NJ. Some
question however in how strong these storms will get. With the
tornado watch still in effect, have left  enhanced wording in the
forecast.

Most showers will end by midnight for the western half of the CWA,
and by daybreak for the eastern half. Cold front passes through
late tonight, and winds shift to a W-NW flow, allowing for a drier
air mass to move in.

Lows tonight will range from the upper 50s well inland, to the
upper 60s in/around NYC.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Heights will rise on Saturday as high pressure builds in from the
north and west. The atmosphere dries out fairly quickly, resulting
in plenty of sunshine on Saturday. Highs will be near normal,
generally topping off in the upper 70s to low 80.

Mainly clear with a light west flow on Saturday night. Radiational
cooling possible for areas across the Lower Hudson Valley,
interior portions of southern CT, as well as eastern Long Island.
Lows there could drop into the low 50s. Otherwise, lows will be in
the low to mid 60s, and possibly into the upper 60s in NYC.

There is a low risk for rip currents at Atlantic Ocean facing
beaches on Saturday.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
A mainly dry forecast remains in place through the long term. It
appears that a mesoscale convective system, possibly in the form
of a mesoscale convective vortex, will track from the Ohio Valley
Monday, and emerge off the New Jersey coast on Tuesday. All
indications are that this system will remain just south of the
area, and that impacts will be minimal to none. However, this is
several days out, so slight chances for showers and thunderstorms
will me maintained both in case there are peripheral effects or in
case the system itself tracks further north. A mid level thermal
ridge then builds in through the end of the week, with warming
temperatures and gradually increasing humidity.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
A cold front will pass through tonight. High pressure will build
in late tonight through Saturday.

Still dealing with tstms this evening in NYC metro and across
Long Island/SE CT, with at least vicinity impact or direct impacts
of gusty winds and IFR conditions in rain (and/or low ceilings at
KGON). Tstm risk should end by about 02Z-03Z, with lingering MVFR
vsby at some terminals until winds shift NW after cold fropa.

NW winds 10-15 kt expected through the day on Saturday, with gusts
at or just over 20 kt in the afternoon. Direction should be on or
right of 310 magnetic in the morning, then left in the afternoon.

 ...NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component
forecasts, can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: Amendments likely for tstms and/or flight cat
this evening. High confidence in winds daytime Sat.

KLGA TAF Comments: Amendments likely for tstms and/or flight cat
this evening. Some gusts up to 20 kt possible 13Z-16Z Sat.

KEWR TAF Comments: Amendments likely for tstms and/or flight cat
this evening.

KTEB TAF Comments: Amendments likely for tstms and/or flight cat
this evening. Some gusts 15-18 kt possible 13Z-16Z Sat.

KHPN TAF Comments: Amendments likely for tstms and/or flight cat
this evening. Some gusts up to 20 kt possible 13Z-16Z Sat.

KISP TAF Comments: Amendments likely for tstms and/or flight cat
this evening. Some gusts 15-18 kt possible 13Z-16Z Sat.

.OUTLOOK FOR 00Z SUNDAY THROUGH WEDNESDAY...
Primarily VFR. WSW-SW winds G20KT on Sunday. Only slight chance
of a shower/tstm Mon night/Tue morning.

&&

.MARINE...
A cold front will move across tonight, with strong to locally
severe tstms still possible ahead of it. A Tornado Watch remains
in effect until 10 PM for NY Harbor, western Long Island sound,
and the ocean west of Fire Island Inlet.

WNW winds after fropa should stay below SCA levels through
Saturday night, with gusts up to 20 kt Sat afternoon.

Winds and waves should remain below SCA levels Sunday through
Thursday, with high pressure generally in control.

&&

.HYDROLOGY...
Around 1/3 to 2/3 inch storm total basin average QPF expected into
this evening, with locally higher amounts. Areas receiving locally
heavy rainfall could still experience minor flooding.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&

SYNOPSIS...JMC/MPS
NEAR TERM...MPS/DS
SHORT TERM...MPS
LONG TERM...JMC
AVIATION...Goodman
MARINE...JMC/MPS/DS
HYDROLOGY...JMC/MPS
Hazardous weather outlook, Jul 1, 1:39 PM EDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
139 PM EDT FRI JUL 1 2016

NYZ075-178-179-021000-
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
139 PM EDT FRI JUL 1 2016

...TORNADO WATCH 313 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL
CHANCE FOR LARGE HAIL AND ISOLATED TORNADOES...MAINLY FOR THE NEW
YORK CITY METRO AREA.

THERE IS ALSO A MODERATE RISK OF RIP CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-081-021000-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
139 PM EDT FRI JUL 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL
CHANCE FOR LARGE HAIL AND ISOLATED TORNADOES...MAINLY FOR THE NEW
YORK CITY METRO AREA.

THERE IS ALSO A MODERATE RISK OF RIP CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>074-176-177-021000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-NORTHERN NASSAU-
139 PM EDT FRI JUL 1 2016

...TORNADO WATCH 313 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL
CHANCE FOR LARGE HAIL AND ISOLATED TORNADOES...MAINLY FROM THE NEW
YORK CITY METRO AREA ON WEST AND NORTH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ007-008-011-012-NYZ078-079-021000-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
139 PM EDT FRI JUL 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL
CHANCE FOR LARGE HAIL AND ISOLATED TORNADOES...MAINLY FROM THE NEW
YORK CITY METRO AREA ON WEST AND NORTH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-345-350-353-021000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
139 PM EDT FRI JUL 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL
CHANCE FOR LARGE HAIL AND ISOLATED WATERSPOUTS...MAINLY FOR THE
WATERS AROUND WESTERN LONG ISLAND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-355-021000-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
139 PM EDT FRI JUL 1 2016

...TORNADO WATCH 313 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL
CHANCE FOR LARGE HAIL AND ISOLATED WATERSPOUTS...MAINLY FOR THE
WATERS AROUND WESTERN LONG ISLAND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jul 1, 7:33 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
733 PM EDT FRI JUL 1 2016

NYZ079-081-020030-
SOUTHEAST SUFFOLK-NORTHEAST SUFFOLK-
733 PM EDT FRI JUL 1 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN SUFFOLK
COUNTY...

AT 732 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM GREENPORT TO BRIDGEHAMPTON. MOVEMENT WAS
NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  PLUM ISLAND AROUND 750 PM EDT.
  GARDNER'S ISLAND AND HITHER HILLS STATE PARK AROUND 755 PM EDT.
  FISHERS ISLAND AROUND 810 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE NORTH
HAVEN...ORIENT... SPRINGS...WATERMILL...EAST HAMPTON
AIRPORT...MONTAUK AND MONTAUK HIGHWAY.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4106 7186 4088 7233 4109 7246 4120 7216
      4119 7215 4111 7233 4105 7226 4104 7220
      4107 7216 4103 7211 4108 7211 4110 7215
      4120 7213 4121 7210 4114 7212 4131 7202
      4131 7204 4136 7188 4109 7190
TIME...MOT...LOC 2332Z 239DEG 33KT 4110 7236 4095 7227

NV
Special weather statement, Jul 1, 7:49 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
749 PM EDT FRI JUL 1 2016

NJZ006-NYZ072-073-075-176>179-020015-
HUDSON-NORTHERN QUEENS-BRONX-KINGS (BROOKLYN)-NEW YORK
(MANHATTAN)-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
749 PM EDT FRI JUL 1 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NASSAU...KINGS AND
QUEENS COUNTIES...

AT 748 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED OVER CROWN
HEIGHTS...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...  LAGUARDIA AIRPORT...OZONE PARK...FOREST
HILLS...HOWARD BEACH AND  JACKSON HEIGHTS AROUND 755 PM EDT.
JAMAICA...KENNEDY AIRPORT...FLUSHING AND WHITESTONE AROUND 800 PM
EDT.   VALLEY STREAM...WOODMERE...THROGS NECK
BRIDGE...CEDARHURST...CLEARVIEW   EXPRESSWAY...LITTLE NECK AND
BAYSIDE AROUND 805 PM EDT.   LYNBROOK...GREAT
NECK...ELMONT...MANHASSET AND OCEANSIDE AROUND 810   PM EDT.
FREEPORT...GARDEN
CITY...MINEOLA...WESTBURY...LEVITTOWN...HEMPSTEAD...
BROOKVILLE...BALDWIN...HICKSVILLE AND PORT WASHINGTON AROUND 815 PM
EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WEST HEMPSTEAD...
THOMASTON...EAST HILLS...EAST ROCKAWAY...JERICHO...LLOYD
HARBOR...EAST WILLISTON...WEST ISLIP...COPIAGUE AND HERRICKS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4057 7407 4075 7408 4090 7349 4094 7350
      4093 7343 4095 7348 4096 7339 4097 7317
      4094 7329 4092 7315 4091 7321 4091 7316
      4089 7319 4087 7346 4086 7346 4088 7319
      4084 7345 4072 7343 4071 7307
TIME...MOT...LOC 2348Z 256DEG 33KT 4068 7394

JMC
Special weather statement, Jul 1, 7:51 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
751 PM EDT FRI JUL 1 2016

NYZ081-020015-
SOUTHEAST SUFFOLK-
751 PM EDT FRI JUL 1 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL SUFFOLK
COUNTY...

AT 750 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM CENTER MORICHES TO 17 MILES SOUTHEAST OF
MASTIC BEACH. MOVEMENT WAS NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  WESTHAMPTON AROUND 800 PM EDT.
  RIVERHEAD AROUND 805 PM EDT.
  SOUTHHAMPTON AND SHINNECOCK HILLS AROUND 815 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE NORTH HAVEN...EAST
QUOGUE...REMSENBURG-SPEONK...QUOGUE...EAST
MORICHES...WATERMILL...EAST HAMPTON AIRPORT...NORTH SEA...FLANDERS
AND HAMPTON BAYS.

LAT...LON 4078 7286 4097 7253 4092 7259 4091 7248
      4095 7245 4098 7250 4098 7252 4101 7246
      4098 7246 4102 7239 4103 7242 4103 7239
      4107 7236 4106 7236 4105 7231 4092 7224
      4087 7235 4073 7284
TIME...MOT...LOC 2350Z 243DEG 38KT 4078 7279 4054 7267

NV
Local storm report, Jul 1, 8:15 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
815 PM EDT FRI JUL 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     MARINE TSTM WIND NOYACK                  41.00N  72.34W
07/01/2016  M40 MPH          SUFFOLK            NY   WXFLOW

&&

NV
Special weather statement, Jul 1, 8:15 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
815 PM EDT FRI JUL 1 2016

NJZ004-006-104>106-020115-
WESTERN ESSEX-EASTERN ESSEX-EASTERN PASSAIC-EASTERN BERGEN-HUDSON-
815 PM EDT FRI JUL 1 2016

...A STRONG THUNDERSTORM WILL AFFECT ESSEX...EASTERN PASSAIC...HUDSON
AND SOUTHEASTERN BERGEN COUNTIES...

AT 815 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ROCKAWAY...OR
8 MILES NORTH OF MORRISTOWN...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...  FAIRFIELD AROUND 840 PM EDT.   WAYNE AND
CALDWELL AROUND 845 PM EDT.   PATERSON...BLOOMFIELD AND ORANGE
AROUND 855 PM EDT.   PASSAIC AROUND 900 PM EDT.
NEWARK...LYNDHURST...RUTHERFORD AND HARRISON AROUND 905 PM EDT.
HACKENSACK...KEARNY AND TETERBORO AROUND 910 PM EDT.   JERSEY
CITY...HOBOKEN...SECAUCUS...RIDGEFIELD...UNION CITY...FORT LEE   AND
ENGLEWOOD AROUND 915 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GLEN
RIDGE...MONTCLAIR... NORTH ARLINGTON...LIVINGSTON...LITTLE
FALLS...CLIFTON...BOGOTA...NUTLEY... MAYWOOD AND EAST NEWARK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR NORTHEASTERN
NEW JERSEY...AND SOUTHEASTERN NEW YORK.

LAT...LON 4070 7403 4068 7406 4066 7406 4076 7438
      4086 7432 4087 7434 4090 7433 4090 7427
      4093 7429 4097 7428 4094 7415 4089 7413
      4093 7407 4090 7392 4076 7401 4070 7401
      4070 7400 4065 7402 4065 7403
TIME...MOT...LOC 0015Z 287DEG 23KT 4091 7451

JMC
Local storm report, Jul 1, 9:10 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
910 PM EDT FRI JUL 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 PM     HAIL             HACKENSACK              40.89N  74.05W
07/01/2016  M1.00 INCH       BERGEN             NJ   TRAINED SPOTTER

            1 INCH HAIL REPORTED

&&

CJB

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:20 PM EDTSpecial Marine WarningOKX55 min
Jul 1, 9:04 PM EDTSpecial Marine WarningOKX56 min
Jul 1, 9:08 PM EDTSpecial Marine WarningOKX97 min
Jul 1, 9:28 PM EDTSpecial Weather StatementOKXNew York, Richmond62 min
Jul 1, 9:55 PM EDTSpecial Marine WarningOKX65 min
Jul 1, 10:05 PM EDTSpecial Weather StatementOKXBronx, Nassau, New York55 min
Jul 1, 11:16 PM EDTSpecial Weather StatementOKXOrange59 min
Jul 2, 12:28 AM EDTSpecial Weather StatementOKXPutnam, Rockland, Westchester62 min
Jul 2, 3:24 AM EDTSmall Craft AdvisoryOKX16 hr
Jul 1, 8:15 PM EDTSpecial Weather StatementOKXEssex, Hudson60 min
Jul 1, 8:31 PM EDTSevere Thunderstorm WarningOKXBergen, Essex, Hudson, Passaic44 min
Jul 1, 9:26 PM EDTSpecial Weather StatementOKXPassaic34 min

Nearby

Severe Thunderstorm Warnings in New York, 2016Severe Thunderstorm Warnings in New Jersey, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.